Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Constipation After Chemotherapy?

I am experiencing constipation following a chemo treatment 2 days ago. Complications involve ovarian cancer surgery 4 weeks ago that involved descending lg colon resection. I don t want to cause harm to the resection from constipation. I m taking Senekot plain as prescribed if needed. How long should I wait for a bowel movement?
Mon, 31 Dec 2018
Report Abuse
General Surgeon 's  Response
Hello,

It is quite common after chemo. Nothing much to worry and it will settle by itself. As first-line management, you can take laxatives like lactulose for symptomatic relief.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Shinas Hussain, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
What Causes Constipation After Chemotherapy?

Hello, It is quite common after chemo. Nothing much to worry and it will settle by itself. As first-line management, you can take laxatives like lactulose for symptomatic relief. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Shinas Hussain, General & Family Physician